Flood, Warrick
- When
- February 11, 5:00 AM CST to February 23, 8:00 AM CST
- Where
- Warrick County, Newburgh to 0.65 mi WSW of Dayville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.950, -87.420
Minor flooding occurred on the Wabash, White, and Ohio Rivers. Low-lying woods and fields in the floodplains were inundated.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding occurred on the Wabash, White, and Ohio Rivers. Low-lying woods and fields in the floodplains were inundated. Several low-lying county roads were closed along the White River in Gibson and Pike Counties. Near the Wabash River, all oil field production ceased with the exception of pumping units on substructures. On the Ohio River, some county roads in the bottomlands were flooded and closed. Ohio River floodwaters backed into Pigeon Creek near Evansville. Near Newburgh on the Ohio River, Highway 662 near the old Lock and Dam 47 began to flood. A wet February contributed to another period of river flooding. Monthly rainfall was between 100 and 125 percent of normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 11, 3:37 AM CST, 1 hour 23 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 337 AM CST Tue Feb 11 2020 .SHORT TERM...(Today through Thursday night) Issued at 337 AM CST Tue Feb 11 2020 Short term model guidance shows lingering light rain, mixed with a little snow in our northern counties, should be fizzling out by around 12z. High pressure will briefly build into the middle Mississippi and lower Ohio valleys this afternoon into early tonight, giving us a brief respite to the wet weather. Models show a low pressure system moving up over Arkansas by 18z Wednesday, then over eastern portions of the PAH forecast area by Wednesday evening. Rain will spread north into west Kentucky, southeast Missouri and far southern Illinois late tonight, with widespread rain across our entire region through the day Wednesday. Areas mainly along and north of Interstate 64 may see precipitation begin as a wintry mix, but this should be short lived. Rain will continue into Wednesday evening, beginning to taper off west of the Mississippi River by midnight, and across the rest of the PAH forecast area between 06z and 12z Thursday. Rainfall totals will be highest across our southeast counties, with one and a half to two inches expected along and southeast of an Owensboro Kentucky to Mayfield line, and an inch to an inch and a half across the rest of our region. Ground conditions are saturated across our entire area, and flooding is a concern due to most of this rain quickly becoming runoff. Consensus was to wait until the day shift to issue any flood products because with ongoing rain this morning, issuing now may cause some confusion. Will be issuing an SPS conveying rainfall amounts and flooding concerns. High pressure will build southeastward from the Northern Plains around midday Thursday to the middle Mississippi by 12z Friday. This will give our area a welcome break from the wet weather. This will also result in much colder weather. Lows Thursday night will be well below seasonal normals, with readings around 10 degrees in southern Illinois to the middle to upper teens across the rest of our area. .LONG TERM...(Friday through Monday) Issued at 337 AM CST Tue Feb 11 2020 The main concern in the long term is the next chance for rain early next week. Forecast confidence is average to below average with some model differences still to work through. But we'll start the extended with Friday morning, which promises to be the coldest of the week. Temperature are forecast to start the day in the upper single digits to middle teens, with wind chills in the single digits across most of the area. However, ample sunshine is expected to warm temperatures into the upper 20s and lower 30s for afternoon highs on Valentine's Day. Given the cloudy pattern of late, there is some concern that skies may not clear as fast as currently forecast. And while both the NAM and GFS forecast thermal profiles indicate the potential for lingering low clouds in eastern portions of the area to start the day, even the often grinchier NAM offers sunshine area wide by late morning and afternoon. A warming trend should occur over the weekend as southerly winds develop on the back side of the departing surface high. The upper level flow pattern also flattens, essentially cutting off the supply of cold Arctic air rather quickly. As a result, we see lows warming from the lower to middle 20s Friday night into the 30s Saturday night, and even 40s by Sunday and Monday nights. Meanwhile, highs warm into the 40s on Saturday, then 50s both Sunday and Monday, with lower 60s even possible across southern portions of the area on Monday. The next issue is rain potential late in the weekend and early next week. Earlier models had been more aggressive with bringing return moisture back into the region by Saturday night and Sunday with the approach of a low pressure system. However, the latest operational models are all weaker with this initial wave and indicate little if any surface reflection. Thus, all suggest lower rain chances late in the weekend. The initialized NBM isn't quite on board with the drier forecast, and admittedly an inspection of the GEFS ensemble members gives some cause for concern. So for now, we lowered but did not totally eliminate rain chances Saturday night into Sunday night. Models are in decent agreement on the development of a surface low over the western High Plains Sunday night in response to approaching upper level energy in an increasingly southwest flow pattern. This will eventually result in our next chance for rain to start off the new work week. This has the potential to be another heavy rain producer for the lower Ohio and/or Tennessee Valley regions, but there's just not enough confidence that far out to say with any confidence at this time. Limited rain chances to 30/40 percent for now given the lower confidence. && .AVIATION... Issued at 337 AM CST Tue Feb 11 2020 IFR to MVFR cigs and MVFR vsbys with will gradually improve to VFR at KCGI/KPAH/KMVN this morning, and at KEVV/KOWB by midday as light rain tapers off by 12z-14z. Winds will be out of the north at 5 to 12 kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...RJP AVIATION...RST
Hazardous Weather Outlook National Weather Service Paducah KY 433 AM CST Tue Feb 11 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 433 AM CST Tue Feb 11 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. Points along the Green, Ohio, and Mississippi Rivers are rising and are currently flooding or projected to flood later this week. See the River Flood Warnings and Statements for more information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Widespread rain, heavy at times, is expected across the region Wednesday into Wednesday evening. Rainfall totals will be generally in the one to two inch range, with the highest amounts across west Kentucky. This rainfall may cause localized flooding problems, and will further aggravate flooding on area rivers. A brief blast of Arctic air will result single digit wind chills across most of the area late Thursday night and Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Special Weather Statement National Weather Service PADUCAH KY 427 AM CST Tue Feb 11 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-112200- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 427 AM CST Tue Feb 11 2020 ...Widespread rain can be expected Wednesday into Wednesday evening... Rain will spread north across our region late tonight into Wednesday. The rain will be heavy at times, with rainfall totals generally in the one to two inch range by late Wednesday evening. The highest amounts will be across west Kentucky, especially along and southeast of a line from Owensboro Kentucky to Mayfield. Saturated ground conditions, combined with this rainfall, will likely lead to flooding of low lying and poor drainage areas. Some of this rainfall will occur after sunset, when it will be harder to see flooded roadways. Continue to watch for updated forecasts on this developing weather event.
The national radar mosaic for the moment the first event began.
8 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2020Every state in 2020This day in weather historyWarnings in Indiana, February 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 872395, 872392, 872391, 872396, 872390, 872393, 872397, 872394.